March  2017, 22(2): 267-306. doi: 10.3934/dcdsb.2017014

Optimality conditions for a controlled sweeping process with applications to the crowd motion model

1. 

Vietnamese-German University, Le Lai Street, Hoa Phu Ward, Thu Dau Mot City, Binh Duong Province, Vietnam

2. 

Department of Mathematics, Wayne State University, Detroit, Michigan 48202, USA and RUDN University, Moscow 117198, Russia

Received  November 2015 Revised  November 2016 Published  December 2016

Fund Project: This research was partly supported by the National Science Foundation under grants DMS-1007132 and DMS-1512846, by the Air Force Office of Scientific Research grant #15RT0462, and by the Ministry of Education and Science of the Russian Federation (the Agreement number 02.a03.21.0008 of 24 June 2016).

The paper concerns the study and applications of a new class of optimal control problems governed by a perturbed sweeping process of the hysteresis type with control functions acting in both play-and-stop operator and additive perturbations. Such control problems can be reduced to optimization of discontinuous and unbounded differential inclusions with pointwise state constraints, which are immensely challenging in control theory and prevent employing conventional variation techniques to derive necessary optimality conditions. We develop the method of discrete approximations married with appropriate generalized differential tools of modern variational analysis to overcome principal difficulties in passing to the limit from optimality conditions for finite-difference systems. This approach leads us to nondegenerate necessary conditions for local minimizers of the controlled sweeping process expressed entirely via the problem data. Besides illustrative examples, we apply the obtained results to an optimal control problem associated with of the crowd motion model of traffic flow in a corridor, which is formulated in this paper. The derived optimality conditions allow us to develop an effective procedure to solve this problem in a general setting and completely calculate optimal solutions in particular situations.

Citation: Tan H. Cao, Boris S. Mordukhovich. Optimality conditions for a controlled sweeping process with applications to the crowd motion model. Discrete and Continuous Dynamical Systems - B, 2017, 22 (2) : 267-306. doi: 10.3934/dcdsb.2017014
References:
[1]

L. Adam and J. V. Outrata, On optimal control of a sweeping process coupled with an ordinary differential equation, Discrete Contin. Dyn. Syst.-Ser. B, 19 (2014), 2709-2738.  doi: 10.3934/dcdsb.2014.19.2709.

[2]

A. V. Arutyunov and S. M. Aseev, Investigation of the degeneracy phenomenon of the maximum principle for optimal control problems with state constraints, SIAM J. Control Optim., 35 (1997), 930-952.  doi: 10.1137/S036301299426996X.

[3]

A. V. Arutyunov and D. Yu. Karamzin, Nondegenerate necessary optimality conditions for the optimal control problems with equality type state constraints, J. Global Optim., 64 (2016), 623-647.  doi: 10.1007/s10898-015-0272-9.

[4]

M. Brokate and P. Krejčí, Optimal control of ODE systems involving a rate independent variational inequality, Discrete Contin. Dyn. Syst.-Ser. B, 18 (2013), 331-348.  doi: 10.3934/dcdsb.2013.18.331.

[5]

T. H. Cao and B. S. Mordukhovich, Optimal control of a perturbed sweeping process via discrete approximations, Discrete Contin. Dyn. Sysy.-Ser. B, 21 (2016), 3331-3358.  doi: 10.3934/dcdsb.2016100.

[6]

F. H. Clarke, Yu. S Ledyaev, R. J. Stern and P. R. Wolenski, Nonsmooth Analysis and Control Theory Springer, 1998.

[7]

G. ColomboR. HenrionN. D. Hoang and B. S. Mordukhovich, Mordukhovich, Optimal control of the sweeping process, Dyn. Contin. Discrete Impuls. Syst.-Ser. B, 19 (2012), 117-159. 

[8]

G. ColomboR. HenrionN. D. Hoang and B. S. Mordukhovich, Optimal control of the sweeping process over polyhedral controlled sets, J. Diff. Eqs., 260 (2016), 3397-3447.  doi: 10.1016/j.jde.2015.10.039.

[9]

G. Colombo and L. Thibault, Prox-regular sets and applications, In Y. Gao and D. Motreanu, editors Handbook of Nonconvex Analysis, International Press (2010), 99-182.

[10]

T. DonchevE. Farkhi and B. S. Mordukhovich, Discrete approximations, relaxation, and optimization of one-sided Lipschitzian differential inclusions in Hilbert spaces, J. Diff. Eqs., 243 (2007), 301-328.  doi: 10.1016/j.jde.2007.05.011.

[11]

J. F. Edmond and L. Thibault, Relaxation of an optimal control problem involving a perturbed sweeping process, Math. Program., 104 (2005), 347-373.  doi: 10.1007/s10107-005-0619-y.

[12]

R. HenrionB. S. Mordukhovich and N. M. Nam, Second-order analysis of polyhedral systems in finite and infinite dimensions with applications to robust stability of variational inequalities, SIAM J. Optim., 20 (2010), 2199-2227.  doi: 10.1137/090766413.

[13]

P. Krečí, Evolution variational inequalities and multidimensional hysteresis operators, In P. Drabek, P. Krečí and P. Takac, editors, Nonlinear Differential Equations, Res. Notes Math. 404, pages 47-110. Chapman & Hall, CRC, 1999.

[14]

M. Kunze and M. D. P. Monteiro Marques, An introduction to Moreau's sweeping process, In B. Brogliato, editor, Impacts in Mechanical Systems, Lecture Notes in Phys. 551, pages 1-60, Springer 2000.

[15]

B. Maury and J. Venel, A mathematical framework for a crowd motion model, C. R. Acad. Sci. Paris Ser. I, 346 (2008), 1245-1250.  doi: 10.1016/j.crma.2008.10.014.

[16]

B. Maury and J. Venel, Handling of contacts in crowd motion simulations, In C. AppertRolland et al. , editors, Traffic and Granular Flow'07, pages 171-180, Springer 2009.

[17]

A. Mielke, Evolution of rate-independent systems, Evolutionary equations, In C. M. Dafermos and E. Feireis, editors, Handbook of Differential Equations, Elsevier, 2 (2005), 461-559.

[18]

B. S. Mordukhovich, Discrete approximations and refined Euler-Lagrange conditions for differential inclusions, SIAM J. Control Optim., 33 (1995), 882-915.  doi: 10.1137/S0363012993245665.

[19]

B. S. Mordukhovich, Variational Analysis and Generalized Differentiation, Ⅰ: Basic Theory Springer, 2006.

[20]

B. S. Mordukhovich, Variational Analysis and Generalized Differentiation, Ⅱ: Applications Springer, 2006.

[21]

J. J. Moreau, On unilateral constraints, friction and plasticity, In G. Capriz and G. Stampacchia, editors, New Variational Techniques in Mathematical Physics, Proceedings of C. I. M. E. Summer Schools, pages 173-322. Cremonese, 1974.

[22]

R. T. Rockafellar and R. J. -B. Wets, Variational Analysis. Springer-Verlag, Berlin, 1998.

[23]

A. H. Siddiqi, P. Manchanda and M. Brokate, On some recent developments concerning Moreau's sweeping process, In A. H. Siddiqi and M. Kočvara, editors, Trends in Industrial and Applied Mathematics, Kluwer, 72 (2002), 339-354.

[24]

J. Venel, A numerical scheme for a class of sweeping process, Numerische Mathematik, 118 (2011), 367-400.  doi: 10.1007/s00211-010-0329-0.

[25]

R. B. Vinter, Optimal Control Birkhaüser, 2000.

show all references

References:
[1]

L. Adam and J. V. Outrata, On optimal control of a sweeping process coupled with an ordinary differential equation, Discrete Contin. Dyn. Syst.-Ser. B, 19 (2014), 2709-2738.  doi: 10.3934/dcdsb.2014.19.2709.

[2]

A. V. Arutyunov and S. M. Aseev, Investigation of the degeneracy phenomenon of the maximum principle for optimal control problems with state constraints, SIAM J. Control Optim., 35 (1997), 930-952.  doi: 10.1137/S036301299426996X.

[3]

A. V. Arutyunov and D. Yu. Karamzin, Nondegenerate necessary optimality conditions for the optimal control problems with equality type state constraints, J. Global Optim., 64 (2016), 623-647.  doi: 10.1007/s10898-015-0272-9.

[4]

M. Brokate and P. Krejčí, Optimal control of ODE systems involving a rate independent variational inequality, Discrete Contin. Dyn. Syst.-Ser. B, 18 (2013), 331-348.  doi: 10.3934/dcdsb.2013.18.331.

[5]

T. H. Cao and B. S. Mordukhovich, Optimal control of a perturbed sweeping process via discrete approximations, Discrete Contin. Dyn. Sysy.-Ser. B, 21 (2016), 3331-3358.  doi: 10.3934/dcdsb.2016100.

[6]

F. H. Clarke, Yu. S Ledyaev, R. J. Stern and P. R. Wolenski, Nonsmooth Analysis and Control Theory Springer, 1998.

[7]

G. ColomboR. HenrionN. D. Hoang and B. S. Mordukhovich, Mordukhovich, Optimal control of the sweeping process, Dyn. Contin. Discrete Impuls. Syst.-Ser. B, 19 (2012), 117-159. 

[8]

G. ColomboR. HenrionN. D. Hoang and B. S. Mordukhovich, Optimal control of the sweeping process over polyhedral controlled sets, J. Diff. Eqs., 260 (2016), 3397-3447.  doi: 10.1016/j.jde.2015.10.039.

[9]

G. Colombo and L. Thibault, Prox-regular sets and applications, In Y. Gao and D. Motreanu, editors Handbook of Nonconvex Analysis, International Press (2010), 99-182.

[10]

T. DonchevE. Farkhi and B. S. Mordukhovich, Discrete approximations, relaxation, and optimization of one-sided Lipschitzian differential inclusions in Hilbert spaces, J. Diff. Eqs., 243 (2007), 301-328.  doi: 10.1016/j.jde.2007.05.011.

[11]

J. F. Edmond and L. Thibault, Relaxation of an optimal control problem involving a perturbed sweeping process, Math. Program., 104 (2005), 347-373.  doi: 10.1007/s10107-005-0619-y.

[12]

R. HenrionB. S. Mordukhovich and N. M. Nam, Second-order analysis of polyhedral systems in finite and infinite dimensions with applications to robust stability of variational inequalities, SIAM J. Optim., 20 (2010), 2199-2227.  doi: 10.1137/090766413.

[13]

P. Krečí, Evolution variational inequalities and multidimensional hysteresis operators, In P. Drabek, P. Krečí and P. Takac, editors, Nonlinear Differential Equations, Res. Notes Math. 404, pages 47-110. Chapman & Hall, CRC, 1999.

[14]

M. Kunze and M. D. P. Monteiro Marques, An introduction to Moreau's sweeping process, In B. Brogliato, editor, Impacts in Mechanical Systems, Lecture Notes in Phys. 551, pages 1-60, Springer 2000.

[15]

B. Maury and J. Venel, A mathematical framework for a crowd motion model, C. R. Acad. Sci. Paris Ser. I, 346 (2008), 1245-1250.  doi: 10.1016/j.crma.2008.10.014.

[16]

B. Maury and J. Venel, Handling of contacts in crowd motion simulations, In C. AppertRolland et al. , editors, Traffic and Granular Flow'07, pages 171-180, Springer 2009.

[17]

A. Mielke, Evolution of rate-independent systems, Evolutionary equations, In C. M. Dafermos and E. Feireis, editors, Handbook of Differential Equations, Elsevier, 2 (2005), 461-559.

[18]

B. S. Mordukhovich, Discrete approximations and refined Euler-Lagrange conditions for differential inclusions, SIAM J. Control Optim., 33 (1995), 882-915.  doi: 10.1137/S0363012993245665.

[19]

B. S. Mordukhovich, Variational Analysis and Generalized Differentiation, Ⅰ: Basic Theory Springer, 2006.

[20]

B. S. Mordukhovich, Variational Analysis and Generalized Differentiation, Ⅱ: Applications Springer, 2006.

[21]

J. J. Moreau, On unilateral constraints, friction and plasticity, In G. Capriz and G. Stampacchia, editors, New Variational Techniques in Mathematical Physics, Proceedings of C. I. M. E. Summer Schools, pages 173-322. Cremonese, 1974.

[22]

R. T. Rockafellar and R. J. -B. Wets, Variational Analysis. Springer-Verlag, Berlin, 1998.

[23]

A. H. Siddiqi, P. Manchanda and M. Brokate, On some recent developments concerning Moreau's sweeping process, In A. H. Siddiqi and M. Kočvara, editors, Trends in Industrial and Applied Mathematics, Kluwer, 72 (2002), 339-354.

[24]

J. Venel, A numerical scheme for a class of sweeping process, Numerische Mathematik, 118 (2011), 367-400.  doi: 10.1007/s00211-010-0329-0.

[25]

R. B. Vinter, Optimal Control Birkhaüser, 2000.

Figure 1.  Direction of optimal control
Figure 2.  Two-dimensional motion.
Figure 3.  Crowd motion model in a corridor
Figure 4.  Two participants out of contact for $t<t_1$.
Figure 5.  Two participants in contact for $t\ge t_1$.
Figure 6.  Out of contact situation for two adjacent participants when $t<t_1$
Figure 7.  All the participants in contact for $t\ge t_1$
[1]

Tan H. Cao, Boris S. Mordukhovich. Applications of optimal control of a nonconvex sweeping process to optimization of the planar crowd motion model. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 4191-4216. doi: 10.3934/dcdsb.2019078

[2]

Tan H. Cao, Boris S. Mordukhovich. Optimal control of a perturbed sweeping process via discrete approximations. Discrete and Continuous Dynamical Systems - B, 2016, 21 (10) : 3331-3358. doi: 10.3934/dcdsb.2016100

[3]

Monika Dryl, Delfim F. M. Torres. Necessary optimality conditions for infinite horizon variational problems on time scales. Numerical Algebra, Control and Optimization, 2013, 3 (1) : 145-160. doi: 10.3934/naco.2013.3.145

[4]

Martin Burger, Peter Alexander Markowich, Jan-Frederik Pietschmann. Continuous limit of a crowd motion and herding model: Analysis and numerical simulations. Kinetic and Related Models, 2011, 4 (4) : 1025-1047. doi: 10.3934/krm.2011.4.1025

[5]

Stepan Sorokin, Maxim Staritsyn. Feedback necessary optimality conditions for a class of terminally constrained state-linear variational problems inspired by impulsive control. Numerical Algebra, Control and Optimization, 2017, 7 (2) : 201-210. doi: 10.3934/naco.2017014

[6]

Riccardo March, Giuseppe Riey. Analysis of a variational model for motion compensated inpainting. Inverse Problems and Imaging, 2017, 11 (6) : 997-1025. doi: 10.3934/ipi.2017046

[7]

Piernicola Bettiol, Nathalie Khalil. Necessary optimality conditions for average cost minimization problems. Discrete and Continuous Dynamical Systems - B, 2019, 24 (5) : 2093-2124. doi: 10.3934/dcdsb.2019086

[8]

Shahlar F. Maharramov. Necessary optimality conditions for switching control problems. Journal of Industrial and Management Optimization, 2010, 6 (1) : 47-55. doi: 10.3934/jimo.2010.6.47

[9]

Moulay Rchid Sidi Ammi, Mostafa Tahiri, Delfim F. M. Torres. Necessary optimality conditions of a reaction-diffusion SIR model with ABC fractional derivatives. Discrete and Continuous Dynamical Systems - S, 2022, 15 (3) : 621-637. doi: 10.3934/dcdss.2021155

[10]

Dmitrii Rachinskii. On geometric conditions for reduction of the Moreau sweeping process to the Prandtl-Ishlinskii operator. Discrete and Continuous Dynamical Systems - B, 2018, 23 (8) : 3361-3386. doi: 10.3934/dcdsb.2018246

[11]

Nuno R. O. Bastos, Rui A. C. Ferreira, Delfim F. M. Torres. Necessary optimality conditions for fractional difference problems of the calculus of variations. Discrete and Continuous Dynamical Systems, 2011, 29 (2) : 417-437. doi: 10.3934/dcds.2011.29.417

[12]

Sofia O. Lopes, Fernando A. C. C. Fontes, Maria do Rosário de Pinho. On constraint qualifications for nondegenerate necessary conditions of optimality applied to optimal control problems. Discrete and Continuous Dynamical Systems, 2011, 29 (2) : 559-575. doi: 10.3934/dcds.2011.29.559

[13]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control and Related Fields, 2021, 11 (4) : 739-769. doi: 10.3934/mcrf.2020045

[14]

Majid E. Abbasov. Generalized exhausters: Existence, construction, optimality conditions. Journal of Industrial and Management Optimization, 2015, 11 (1) : 217-230. doi: 10.3934/jimo.2015.11.217

[15]

Ana Cristina Barroso, José Matias. Necessary and sufficient conditions for existence of solutions of a variational problem involving the curl. Discrete and Continuous Dynamical Systems, 2005, 12 (1) : 97-114. doi: 10.3934/dcds.2005.12.97

[16]

Bertrand Maury, Aude Roudneff-Chupin, Filippo Santambrogio, Juliette Venel. Handling congestion in crowd motion modeling. Networks and Heterogeneous Media, 2011, 6 (3) : 485-519. doi: 10.3934/nhm.2011.6.485

[17]

Félicien BOURDIN. Splitting scheme for a macroscopic crowd motion model with congestion for a two-typed population. Networks and Heterogeneous Media, 2022  doi: 10.3934/nhm.2022026

[18]

Jianxiong Ye, An Li. Necessary optimality conditions for nonautonomous optimal control problems and its applications to bilevel optimal control. Journal of Industrial and Management Optimization, 2019, 15 (3) : 1399-1419. doi: 10.3934/jimo.2018101

[19]

Dariusz Idczak, Stanisław Walczak. Necessary optimality conditions for an integro-differential Bolza problem via Dubovitskii-Milyutin method. Discrete and Continuous Dynamical Systems - B, 2019, 24 (5) : 2281-2292. doi: 10.3934/dcdsb.2019095

[20]

M. Soledad Aronna. Second order necessary and sufficient optimality conditions for singular solutions of partially-affine control problems. Discrete and Continuous Dynamical Systems - S, 2018, 11 (6) : 1233-1258. doi: 10.3934/dcdss.2018070

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (192)
  • HTML views (170)
  • Cited by (4)

Other articles
by authors

[Back to Top]